Permanence of the torsion-freeness property for divisible discrete quantum subgroups


  • Rubén Martos



We prove that torsion-freeness in the sense of Meyer-Nest is preserved under divisible discrete quantum subgroups. As a consequence, we obtain some stability results of the torsion-freeness property for relevant constructions of quantum groups (quantum (semi-)direct products, compact bicrossed products and quantum free products). We improve some stability results concerning the Baum-Connes conjecture appearing already in a previous work of the author. For instance, we show that the (resp. strong) Baum-Connes conjecture is preserved by discrete quantum subgroups (without any torsion-freeness or divisibility assumption).


Albandik, S., and Meyer, R., Colimits in the correspondence bicategory, Münster J. Math. 9 (2016), no. 1, 51–76.

Antoun, J., and Voigt, C., On bicolimits of $C^*$-categories, Theory Appl. Categ. 35 (2020), Paper No. 46, 1683–1725.

Arano, Y., and De Commer, K., Torsion-freeness for fusion rings and tensor $C^*$-categories, J. Noncommut. Geom. 13 (2019), no. 1, 35–58.

Arano, Y., and Skalski, A., On the Baum-Connes conjecture for discrete quantum groups with torsion, Proc. Amer. Math. Soc. 149 (2021), no. 12, 5237–5254.

Baaj, S. and Skandalis, G., $C^*$-algèbres de Hopf et théorie de Kasparov équivariante, $K$-theory 2 (1989), no. 6, 683–721.

Daws, M., Kasprzak, P., Skalski, A., and Sołtan, P. M., Closed quantum subgroups of locally compact quantum groups, Adv. Math. 231 (2012), no. 6, 3473–3501.

De Commer, K., Martos, R., and Nest, R., Projective representation theory for compact quantum groups and the quantum Baum-Connes assembly map, Accepted for publication in J. Noncommut. Geom. (2023).

De Commer, K., and Yamashita, M., Tannaka–Krein duality for compact quantum homogeneous spaces I. General theory, Theory Appl. Categ. 28 (2013), no. 31, 1099–1138.

De Rijdt, A., and Vennet Vander, N., Actions of monoidally equivalent compact quantum groups and applications to probabilistic boundaries, Ann. Inst. Fourier (Grenoble) 60 (2010), no. 1, 169–216.

Deligne, P., Catégories tannakiennes, The Grothendieck Festschrift, Vol. II, 111–195, Progr. Math., 87, Birkhäuser Boston, Boston, MA, 1990.

Dell'Ambrogio, I., The unitary symmetric monoidal model category of small $C^*$-categories, Homology Homotopy Appl. 14 (2012), no. 2, 101–127.

Douglas, C. L., Schommer-Pries, C., and Snyder, N., The balanced tensor product of module categories, Kyoto J. Math. 59 (2019), no. 1, 167–179.

Etingof, P., Nikshych, D., and Ostrik, V., Fusion categories and homotopy theory, Quantum Topol. 1 (2010), no. 3, 209–273.

Etingof, P., Gelaki, S., Nikshych, D., and Ostrik, V., Tensor categories, Mathematical Surveys and Monographs, 205. American Mathematical Society, Providence, RI, 2015.

Fima, P., and Hua, W., Rapid decay and polynomial growth for bicrossed products, J. Noncommut. Geom. 15 (2021), no. 3, 1105–1128.

Fima, P., Mukherjee, K., and Patri, I., On compact bicrossed products, J. Noncommut. Geom. 11 (2017), no. 4, 1521–1591.

Freslon, A., and Martos, R., Torsion and $K$-theory for some free wreath products, Int. Math. Res. Not. IMRN 2020, no. 6, 1639–1670.

Holm, T., Jørgensen, P., and Rouquier, R., Triangulated categories, London Mathematical Society Lecture Note Series, Cambridge University Press, 2010.

Kassel, C., Quantum groups, Graduate Texts in Mathematics, 155. Springer-Verlag, New York, 1995.

Lemeux, F., and Tarrago, P., Free wreath product quantum groups: the monoidal category, approximation properties and free probability, J. Funct. Anal. 270 (2016), no. 10, 3828–3883.

Longo, R., and Roberts, J., A theory of dimension, $K$-Theory 11 (1997), no. 2, 103–159.

López Franco, I., Tensor products of finitely cocomplete and abelian categories, J. Algebra 396 (2013), 207–219.

Martos, R., The Baum-Connes conjecture for Quantum Groups. stability properties and $K$-theory computations, Ph.D. thesis, Université Paris VII, 2018.

Martos, R., The Baum-Connes property for a quantum (semi-)direct product, J. Noncommut. Geom. 13 (2019), no. 4, 1295–1357.

Meyer, R., Homological algebra in bivariant $K$-theory and other triangulated categories II, Tbil. Math. J. 1 (2008), 165–210.

Meyer, R., and Nest, R., The Baum-Connes conjecture via localisation of categories, Topology 45 (2006), no. 2, 209–259.

Meyer, R., and Nest, R., An analogue of the Baum-Connes isomorphism for coactions of compact groups, Math. Scand. 100 (2007), no. 2, 301–316.

Müger, M., From subfactors to categories and topology I. Frobenius algebras in and Morita equivalence of tensor categories, J. Pure Appl. Algebra 180 (2003), no. 1–2, 81–157.

Neshveyev, S., and Tuset, L., Compact quantum groups and their representation categories, Cours Spécialisés 20. Société Mathématique de France, Paris, 2013.

Neshveyev, S., and Yamashita, M., Categorically Morita equivalent compact quantum groups, Doc. Math. 23 (2018), 2165–2216.

Nest, R., and Voigt, C., Equivariant Poincaré duality for quantum group actions, J. Funct. Anal. 258 (2010), no. 5, 1466–1503.

Sołtan, P. M., Quantum $SO(3)$ groups and quantum group actions on $M_2$, J. Noncommut. Geom. 4 (2010), no. 1, 1–28.

Tambara, D., A duality for modules over monoidal categories of representations of semisimple Hopf algebras, J. Algebra 241 (2001), no. 2, 515–547.

Vaes, S., A new approach to induction and imprimitivity results, J. Funct. Anal. 229 (2005), no. 2, 317–374.

Vergnioux, R., and Voigt, C., The $K$-theory of free quantum groups, Math. Ann. 357 (2013), no. 1, 355–400.

Voigt, C., The Baum–Connes conjecture for free orthogonal quantum groups, Adv. Math. 227 (2011), no. 5, 1873–1913.

Voigt, C., On the structure of quantum automorphism groups, J. Reine Angew. Math. 732 (2017), 255–273.

Wang, S., Free product of compact quantum groups, Comm. Math. Phys. 167 (1995), no. 3, 671–692.

Wang, S., Tensor products and crossed products of compact quantum groups, Proc. London Math. Soc. (3) 71 (1995), no. 3, 695–720.

Woronowicz, S. L., Compact quantum groups, Symétries quantiques (Les Houches, 1995), 845–884, North-Holland, Amsterdam, 1998.



How to Cite

Martos, R. (2024). Permanence of the torsion-freeness property for divisible discrete quantum subgroups. MATHEMATICA SCANDINAVICA, 130(2).